NEUWAVE MEDICAL, INC. NEUWAVE PR XT PROBE 15CM 15GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Back to Search Results |
| Catalog Number |
PR15XT |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Abscess (1690); Unspecified Infection (1930)
| Date of Event |
01/08/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that during an ablation procedure, when using an ablation probe, it does not store the "bubbles" test in its memory and requested it while the procedure was in progress on the patient, forcing its removal and re-testing.This necessitated three passages instead of the usual one.The bubble test was performed twice more, then the probe was changed for another model of the same reference and lot, this time successfully.A week later, the patient complained of abdominal pain and consulted us.A ct scan was performed and air was visualized in the liver lesions.The ct scan is usually done 1 month after the operation, so no comparison is possible at this stage, but there is a potential effect due to the probe problem.At present, the patient is doing well, but is experiencing abdominal pain, which is not frequent following this type of operation.
Additional Manufacturer Narrative
(b)(4).Date sent: 3/21/2025.D4 batch #: unknown.Additional information was requested and the following was obtained: how was the abdominal pain treated? in the patient's file, it is indicated that during her hospitalization for right hypochondrial pain and dyspnoea since thermoablation, a computed tomography was done, finding 3 hydroaeric necrotic cavities in the liver suggesting abscesses.They conclude to hepatic abscesses following superinfection after thermoablation of secondary lesions.The interventional radiologist indicates an abscess puncture and antibiotic therapy.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: can a timeline of events and timing of each of the findings and the treatments be provided? what is the patient¿s current status? the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent: 4/2/2025.Additional information was requested and the following was obtained: date: (b)(6) 2025: the patient underwent laser thermoablation for three hepatic tumors.During the use of an ablation probe, it did not retain the "bubbles" test in memory and requested it while the procedure was ongoing on the patient, necessitating the operator to exit and redo the test.This resulted in three passes instead of the usual one.The bubble test was performed two more times, and then the probe was changed to another model of the same reference and lot, successfully this time.From (b)(6) 2025: hospitalization in gastroenterology for right upper quadrant pain and dyspnea since the thermoablation.A ct scan was performed and air was visualized at the level of the hepatic lesions.No infectious focus was found; three necrotic hydroaeric cavities at the hepatic level suggested abscesses.An interventional radiologist was consulted, who indicated that a puncture of the collection was necessary.Date: (b)(6) 2025: interventional radiology treatment for biopsy puncture of liver collections.During this procedure, 150 ml of pus was evacuated (cultures came back negative).The patient was then hospitalized in infectious diseases for continued management.Date: (b)(6) 2025: the patient returned home.Date: (b)(6) 2025: follow-up consultation in infectious diseases.A hepatic ultrasound is scheduled for april to evaluate the progression of the abscesses.Investigation summary : the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Since this occurred in france, call home data is not available.Visual analysis of the returned sample determined that the device was returned with no apparent damage.Functional testing was conducted on the returned device and all features (test, tissu-loc, ablate) worked to specifications.The event described could not be confirmed as the device was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.A search of nonconformities (ncs) was performed for lot ml24089450.There were no observed nonconformities for this lot.Manufacture date: 08/01/2024.Expiration date: 04/30/2028.